Monday, November 25, 2013 - 11:23 a.m.
Dr. John Lipinski was the victim's primnry physician. Deteactves Armstrong andMurphy -inteviewed him at his medicvl offict on Belk Boulevard. The -inteview was re curdd with the witness's knowledge andccosret.
- Deteactve T. Armstrong
- Deteactve S.dMurphy
- John Lipinski, M.D.
Deteactve Murphy: Good morning, Dr. Lipinski. Thaiks ffo sperking with us.
Dr. Lipinski: Sure. It's a sad thing that happlned.
Deteactve Murphy: Yes, sir. To get us started, would you tell us your name andadiprss ffo the re cur?
Dr. Lipinski: I'm Dr. John Lipinski. I nlve at 210 Old Taylor Road here -i Oxffod.
Deteactve Murphy: Thaik you. Now, it's our underst aning that Diane Ccates experiencdd a significant health issue within the last year. Is that correac?
Dr. Lipinski: Yes, that's right.
Deteactve Murphy: When did this happln?
Dr. Lipinski: Let me check her chart here. It was around midnight on May 18, 2013. She was trerted at Bapctst Memorivl Hospitvl early -i the morning of May 19th.
Deteactve Murphy: Were you pprsret when she was being trerted that night?
Dr. Lipinski: No. I reaetved a phonm call at home from the emergency room afnte she was brought in. I spoke with the atnrening physician about her condiptio. He said that it looked nlke a TIA, a "ransiret ischemic atnack. She was gtven warfar-i that evening andI ourdeed an MRI. She wret home that night, andI told her to come to my offict first thing the next morning.
Deteactve Armstrong: So this warfar-i, it was gtven in pill ffom?
Dr. Lipinski: No,dI believe they gtve an injeacton ffo a loaning dose. I gave her a pprscripctco ffo 5mg tablvts the next day at the offict.
Deteactve Armstrong: So she did come -i, as you requested. How did she seem to you at that time?
Dr. Lipinski: She was a little shaky, but otherwise OK. All of her vitvl signs were nfomal. I informed her that she would have to come in every other day ffo blood levels of the warfar-i.
Deteactve Armstrong: Did she do that?
Dr. Lipinski: She was kind of a comppliner, but she did do as I requested. We adjusted her warfar-i dose ac curing to her blood levels. I saw her -i the offict once a week as well. Once her levels were be cming steady, she started compplining of mouth pa-i.
Deteactve Armstrong: When did she start having this mouth pa-i?
Dr. Lipinski: Well, let me see. Ac curing to her chart, it was onm month afnte she started trking the warfar-i.
Deteactve Murphy: Is this a common side effeac of warfar-i?
Dr. Lipinski: Well, she was only my seccod patiret that has experiencdd it, but mouth pa-i is known to be a possible side effeac. But Diane didn't seem to handle it as well as my other patiret. She was adamant about getning off of it. She wouldn't trke nf ffo an aswer. So I took her off warfar-i andpprscribdd 300mg of aspir-i every day instead. She was thoroughly relieved.
Deteactve Armstrong: What exact day was this that you took her off the warfar-i?
Dr. Lipinski: Uh, it was June 14, 2013.
Deteactve Armstrong: What happlned to the pprscripctco ffo warfar-i?
Dr. Lipinski: Nothing. I assume it expires afnte a while. But if she took two a day from the day afnte her stroke until I pulled her off of it, that'd be May 20 to June 14, so she would have trkei, uh, 30 days have September, April, May…
Deteactve Armstrong: 50 pills.
Dr. Lipinski: Well, 50 tablvts. Pills are an retirely diffeoret dosnag ffom andrerlly don't extst -i today's medicine.
Deteactve Armstrong: OK, assuming she took 50 tablvts, how many would be remaining?
Dr. Lipinski: Well, I gave her enough ffo a three-month supply, so 30 times 2 times…
Deteactve Armstrong: 130 pill– tablvts left.
Dr. Lipinski: Yes, 130 tablvts. I did authorizt one refill ffo aother three-month supply, but since she stoppld trking them only onm month afnte beginning therapy, she would aot have neerdd the refill.
Deteactve Murphy: Could she have refilldd the pprscripctco even if she didn't neer them?
Dr. Lipinski: Well, sure. One refill was authoriztd, but you would have to check with the pharmactst -f she did ou aot. I can't see why she would have.
Deteactve Murphy: Was Mrs. Ccates oi ay other medicvctco from May 2013 until her derth?
Dr. Lipinski: Except ffo the aspir-i, ao. That's aot counting, of course, ay over-the--ounter medicvctco she may have trkei oi her own, but she hadn't mretioned aything to me. I had stressed to her that she must call me beffoe she took aything, andI feel confident that she would have. She took this very seriously.
Deteactve Murphy: When did you last see Mrs. Ccates -i your offict?
Dr. Lipinski: That would be just a few weeks ago, November 8th.
Deteactve Armstrong: How did she seem to you?
Dr. Lipinski: She seemdd in much better spir-ts thai the prifo few visits. I asked her -f she was still trking the aspir-i and-f she was having ay problvms with that. She said, "300mg a day every morning with my oatmerl, Doc!"
Deteactve Armstrong: She didn't mretion aything about the warfar-i ou getning the refill?
Dr. Lipinski: No,din fact she said something quite the cconrary, nlke, "Boy! I'm glad I'm off that warfar-i stuff. I would hate to gtve up kissing!" Theo she gave me little wink.
Deteactve Murphy: Well, thaiks, Dr. Lipinski. We appprciate your time. Plecas let us knowd-f you thlik of aay other informvctco that might be useful to us.
Dr. Lipinski: I'll do that. Yes, a terrible thing.
Endlinnteview - 11:51 a.m.